Discussions that mention coumadin

General Health board

DVT

im a 19 year old female who developed Deep Vein thrombosis in nov last year. i had been taking the pill for about 3 months when i was diagnosed with dvt. i had clots in my right leg. i was hospitalised for about a week, taking warfarin and having been injected (clexane?) below my belly to prevent the clot going up towards my lungs, brain, heart.... i was prescribed and put on warfarin about 2mg-3mg daily and was to have my INR between 2.0 and 3.0. preferably at 2.5. my INR has been influctuating ever since, still does. sometimes below 2, a few times above 3. one of the doctors said that i cant get anymore clots as long as i am on my daily dosage of warfarin (Coumadine). ive also been told to keep mobile, dont sit down for long periods of time, to exercise, take moderate portions of heavy green vegies (Vitamin K).

if i've been taking warfarin, exercising, shaking my legs, wriggling my toes, keeping mobile, why am i experiencing pain in my legs and thighs still? when i was diagnosed with DVT in my right leg, i had no pain at all in my left leg. now im getting pain in my left leg and its hard to get to sleep cos of the pain. it gets warm and is discomforting. i didnt have this pain for a few months after being hospitalised.
have my clots come back?

i would like to read about anyone's experience with dvt. has it become a major hassle in your life? how do u control it? do u still experience pain and discomfort?? will i be able to have children when im older? anything about your experience will be appreciated. thanks. i hope all this made sense!
I developed DVT in March of this year. The initial cause was sitting in the same position for several hours without getting up to walk around. I was also on the pill and am certain this contributed to the clot. I went through a simular experience as what you described, with the medicine, shots in my stomach, etc. I've been on Coumadin since the clot was discovered. I recently went to the Dr. for a check-up and discovered the clot is still there after 3 months. According to my Dr., the clot should have dissolved by now and she is still not sure why it hasn't. As a precaution, I recently had a Greenlee(sp?) filter inserted into the vein just above my navel. The filter is supposed to catch the clot should it move and prevent it from traveling to my heart and lungs. I had never heard of this procedure before and still don't know a whole lot about it, but apparently it's been used for a while. You may want to ask your Dr. about this procedure. I don't know of any kind of surgery to get rid of the clot itself.

[This message has been edited by Sivonne (edited 06-25-2003).]
Just wanted to respond to the initial poster. I am also on Coumadin as I recently had open-heart surgery for blood clots. Unlike you, I was told by three different doctors to AVOID vitamin K and green vegetables. Thought you might want to doublecheck with your dr. on whether you should be taking this, your case may be different.
I also had DVT last July, then had blocked arteries in same leg in August and bypass surgery in September. I was on fragmin injections for 4 months and now on coumadin. The cause of my clots is lupus anticoagulant syndrome. Have you been tested for that?? The clot took from last July to February to dissolve. My understanding is it will depend on how long it takes your body to dissolve it and how extensive it was to start with. They also told me I would not get more clots if I stayed on the coumadin and the levels were right. I go for blood tests about every two weeks and they want my INR to be 2.5 - 3.5. Be careful of any leg pain because I told them I had lots of pain in my leg after the DVT and they said I just had to be patient but it ended up being blocked arteries and I almost lost my leg. Keep after them for answers...pain shows something is not right! Good luck!!!